Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 462, NWS Jackson, MS

December 28, 20074 parishes in Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Dec 28, 2007, 6:10 AM CST for 4 parishes in Louisiana. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 28, 2007, 6:10 AM CST (12:10 UTC)
Expired
Dec 28, 2007, 6:45 AM CST
In force
35 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties East Carroll Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 153 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 28, 6:27 AM CSTHAIL 0.75Forest, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 489 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
489 m²/s²
0-3 km storm-relative helicity
525 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 281209
SVRJAN
LAC035-067-083-123-281245-
/O.NEW.KJAN.SV.W.0462.071228T1210Z-071228T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
610 AM CST FRI DEC 28 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  SOUTHERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  NORTHEASTERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 645 AM CST

* AT 610 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HOLLY RIDGE...OR ABOUT NEAR RAYVILLE...AND
  MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WARDEN BY 615 AM CST...
  DARNELL AND 6 MILES NORTHWEST OF MONTICELLO BY 620 AM CST...
  7 MILES SOUTHEAST OF OAK GROVE BY 635 AM CST...

LAT...LON 3253 9178 3295 9143 3277 9115 3241 9162
      3241 9164
TIME...MOT...LOC 1210Z 226DEG 55KT 3254 9161

$$

BYB
1 follow-up statement
000 
WWUS54 KJAN 281237
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 AM CST FRI DEC 28 2007

LAC035-067-083-123-281246-
/O.EXP.KJAN.SV.W.0462.000000T0000Z-071228T1245Z/
MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-
636 AM CST FRI DEC 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHLAND...
SOUTHWESTERN EAST CARROLL...WEST CARROLL AND SOUTHERN MOREHOUSE 
PARISHES WILL BE ALLOWED TO EXPIRE AT 645 AM CST...

A FEW CELLS IN THE AREA STILL HAVE THE CAPABILITY OF PRODUCING 
SMALL HAIL...BUT SEVERE WEATHER IS NOT ANTICIPATED.

LAT...LON 3253 9178 3295 9143 3277 9115 3241 9162
      3241 9164
TIME...MOT...LOC 1236Z 226DEG 55KT 3281 9127

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 4:55 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Dec 28, 4:55 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
455 AM CST FRI DEC 28 2007

.DISCUSSION...

(TODAY THROUGH TONIGHT)
LATEST SATELLITE IMAGERY SHOWS A POTENT NEGATIVE TILTED SHORT WAVE
OVER THE SOUTHERN PLAINS...PUSHING TOWARD THE LOWER MISSISSIPPI
VALLEY. THE COMBINATION OF GOOD ELEVATED INSTABILITY...SHEAR AND
ISENTROPIC LIFT HAS TRIGGERED ELEVATED SCATTERED STRONG TO SEVERE
STORMS ACROSS THE REGION THIS MORNING...WHICH ARE LIFTING OUT OF THE
REGION. THE MAIN RISK HAS BEEN PEA TO QUARTER SIZE HAIL. THE JET
ENERGY ASSOCIATED WITH THIS SHORT WAVE HELP TO MOVE THE STORMS
RAPIDLY TO THE NORTHEAST.

FOR TODAY...EXPECT ANOTHER ROUND OF STRONG TO SEVERE STORMS...MAINLY
SOUTHEAST OF THE NATCHEZ TRACE WITH THE MAIN AREA OF CONCERN ALONG
THE INTERSTATE 59 CORRIDOR. A WARM FRONT WILL LIFT NORTH INTO THE
AREA TODAY AS SURFACE LOW PRESSURE MOVES JUST NORTHWEST OF THE
FORECAST AREA. THIS WILL INTRODUCE A SURFACE-BASED UNSTABLE
ENVIRONMENT ACROSS THE SOUTHERN AND EASTERN PARTS OF THE
AREA...ROUGHLY SOUTH AND EAST OF THE NATCHEZ TRACE. WITH STRONG WIND
FIELDS IN PLACE...THIS WILL SET THE STAGE FOR SOME SEVERE
THUNDERSTORMS. THERE WILL LIKELY BE SOME SUPERCELL STORMS ALONG THE
WARM FRONT AND AHEAD OF THE COLD FRONT WHICH COULD PRODUCE A FEW
TORNADOES. ALSO...A DAMAGING WIND RISK WILL DEVELOP AS THE COLD
FRONT ACCELERATES EASTWARD. THE STRONG STORMS WILL MOVE QUICKLY EAST
OF THE FORECAST AREA BY EARLY TO MID AFTERNOON. THE PRIMARY AREA FOR
SEVERE WEATHER WILL BE MAINLY ALONG THE INTERSTATE 59
CORRIDOR...WHERE SEVERE IS MENTIONED IN THE GRIDS.

TEMPERATURES WILL BE A CHALLENGE TODAY...DEPENDING ON THE RAINS AND
THE MOVEMENTS OF THE WARM/COLD FRONTS. WENT CLOSE TO MOS GUIDANCE
WITH HIGHS FROM THE MIDDLE 50S NORTHWEST TO THE UPPER 60S SOUTHEAST.
KEPT HIGH CURRENT POPS WITH CONVECTION.

FOR TONIGHT...THE LAST OF THE RAINS WILL LEAVE THE EASTERN BORDER
EARLY...THEN HIGH PRESSURE PRESSURE WILL MOVE INTO THE REGION FROM
THE WEST. SKIES WILL BECOME PARTLY CLOUDY. WITH A WET GROUND AND
PARTLY CLOUDY SKIES WENT CLOSE TO MOS GUIDANCE WITH READINGS FROM
THE LOWER 30S NORTHWEST TO THE MIDDLE 40S SOUTHEAST./17/

SATURDAY THROUGH NEXT THURSDAY...

THERE ARE MINOR CHANGES IN THE FORECAST GRIDS BASED ON 00Z/06
GUIDANCE...BUT THE FORECAST IN GENERAL IS UNCHANGED. THE UPPER LEVEL
PATTERN WILL REMAIN FAST AND PROGRESSIVE...BUT AMPLIFIED...AS WE GO
THROUGH THE WEEKEND INTO EARLY NEXT WEEK.

ANOTHER SIGNIFICANT SHORTWAVE TROUGH WILL RIPPLE ALONG THE STALLED
FRONTAL BOUNDARY FROM LATE SATURDAY INTO EARLY SUNDAY RESULTING IN
STRONG MOISTURE TRANSPORT AND A ROUND OF MDT-HVY RAINFALL OVER SE
PORTIONS OF THE FORECAST AREA. THE WARM SECTOR WILL STAY SE OF THE
FORECAST AREA FOR THIS EVENT...BUT IT LOOKS LIKE WE WILL HAVE ENOUGH
CONVECTIVE INSTABILITY TO GET ELEVATED NON-SVR TSTM ACTIVITY IN ANY
CASE.

BY EARLY TO THE MIDDLE OF NEXT WEEK...MODELS CONTINUE TO SUGGEST
THAT THE UPPER LEVEL PATTERN WILL AMPLIFY FURTHER RESULTING IN A
MAJOR ERN CONUS TROUGH AND A COUPLE OF ROUNDS OF STRONG SFC COLD
ADVECTION. FAST NORTHWEST FLOW SHOULD SEND THE FIRST COLD FRONT
THROUGH LATE MONDAY AND EARLY TUESDAY...WITH A STRONGER SURGE OF COLD
AIR SCHEDULED TO ARRIVE  EARLY WEDNESDAY. INTERESTINGLY...00Z/06Z
GFS HAVE TRENDED A LITTLE MORE AGGRESSIVE WITH LOW-LEVEL RETURN FLOW
AHEAD OF THE FIRST FRONT BUT THE ECMWF IS MUCH LESS AGGRESSIVE. HAVE
CUT MEX POPS A LITTLE FOR EARLY NEXT WEEK FOR NOW...BUT IT IS A
TREND TO KEEP AN EYE ON.

GLOBAL MODEL SOLNS SHOW THE TREND OF PUSHING THE BRUNT OF THE COLD
AIR FARTHER EAST HAS ENDED...AND A CONSENSUS HAS BEEN REACHED WHICH
MAKES THE FORECAST FOR A SIGNIFICANT COLD OUTBREAK IN THE DEEP SOUTH
OF HIGHER CONFIDENCE. HAVE CUT MEX GUIDANCE TEMPS FOR TUES AFTN/
NIGHT AND WED/WED NIGHT...BUT HELD OFF ON ANY CUTS FOR THURS AS THE
+PNA PATTERN IS PROGRESSIVE AND MODERATION OF THE AIRMASS MAY BE
QUICK AS THE THERMAL TROUGH IS FORECAST TO LEAVE IN A HURRY. /EC/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL BRING MVFR TO IFR
CONDITIONS ACROSS THE REGION. DAMAGING WINDS WITH SEVERE STORMS WILL
BE CONFINED TO MAINLY THE INTERSTATE 59 CORRIDOR. CONDITIONS WILL
CHANGE TO VFR CONDITIONS AS CEILINGS LIFT AND BECOME SCATTERED
DURING THE EVENING. SOME LIGHT PATCHY FOG MAY BE POSSIBLE WITH THE
LIGHT WINDS AND WET GROUND. /17/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

EC/17
Hazardous weather outlook, Dec 28, 6:03 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
603 AM CST FRI DEC 28 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
291215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
603 AM CST FRI DEC 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS MAY AFFECT AREAS ALONG AND SOUTHEAST OF THE
NATCHEZ TRACE PARKWAY UNTIL EARLY THIS AFTERNOON. THE GREATEST RISK
FOR SEVERE WEATHER IS EXPECTED ALONG THE INTERSTATE 59 CORRIDOR FROM
ABOUT 11 AM UNTIL 2 PM...WHERE A FEW SEVERE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND TORNADOES.

A LOW PRESSURE SYSTEM MOVING ACROSS THE AREA TODAY IS ACCOMPANIED BY
VERY STRONG WIND SHEAR AND INCREASING INSTABILITY. AS THE WARM FRONT
SURGES NORTH INTO SOUTHERN AND EASTERN PORTIONS OF MISSISSIPPI LATER
THIS MORNING...THE RISK FOR DAMAGING WINDS AND TORNADOES WILL
INCREASE. THE AREA FROM NATCHEZ TO JACKSON TO COLUMBUS MAY REMAIN TOO
COOL TO GET SUFFICIENT INSTABILITY FOR STRONG OR SEVERE WIND
GUSTS...BUT LOCATIONS FROM COLUMBIA...TO HATTIESBURG AND LAUREL...UP
TO MERIDIAN WILL SEE A GREATER INCREASE IN INSTABILITY AND DAMAGING
WIND POTENTIAL.

STORMS SHOULD EXIT THE ENTIRE OUTLOOK AREA BY MID AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY...ESPECIALLY IN AREAS SOUTHEAST OF
THE NATCHEZ TRACE PARKWAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

EC

In the hours before

Local storm report, Dec 28, 2:37 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 AM CST FRI DEC 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             BRANDON                 32.28N 90.00W
12/28/2007  E0.25 INCH       RANKIN             MS   LAW ENFORCEMENT

            BRANDON PD REPORTED PEA SIZE HAIL IN BRANDON.

&&

EC
Local storm report, Dec 28, 2:39 AM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
239 AM CST FRI DEC 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     HAIL             MERIGOLD                33.84N 90.73W
12/28/2007  E1.00 INCH       BOLIVAR            MS   LAW ENFORCEMENT

            QUARTER SIZE HAIL WAS REPORTED IN MERIGOLD BY THE BOLIVAR
            COUNTY SHERIFFS OFFICE.

&&

EC
Local storm report, Dec 28, 3:10 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
310 AM CST FRI DEC 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     HAIL             1 W COLUMBIA            31.26N 89.85W
12/28/2007  E1.00 INCH       MARION             MS   LAW ENFORCEMENT

            MARION COUNTY SHERIFFS OFFICE REPORTED PENNY SIZE HAIL.

&&

EC
Local storm report, Dec 28, 3:46 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
346 AM CST FRI DEC 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 AM     HAIL             PHILADELPHIA            32.77N 89.11W
12/28/2007  E0.25 INCH       NESHOBA            MS   LAW ENFORCEMENT

            NESHOBA COUNTY 911 REPORTED PEA SIZE HAIL.

&&

EC
Local storm report, Dec 28, 4:19 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
419 AM CST FRI DEC 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 AM     HAIL             4 S TUCKER              32.65N 89.05W
12/28/2007  E0.75 INCH       NESHOBA            MS   LAW ENFORCEMENT

            NESHOBA 911 REPORTED PENNY SIZE HAIL.

&&

EC
Local storm report, Dec 28, 4:25 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CST FRI DEC 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 AM     HAIL             TUCKER                  32.71N 89.05W
12/28/2007  E1.00 INCH       NESHOBA            MS   LAW ENFORCEMENT

            NESHOBA 911 REPORTED DIME TO QUARTER SIZE HAIL COVERING
            GROUND FROM TUCKER TO BETHSAIDA...ABOUT SIX MILES
            DISTANCE.

&&

EC

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.